Jump to content
Sign in to follow this  
Luisa55

New to lexapro-escitalopram - my concerns

Recommended Posts

Hi!

I've been on paxil 20 mg three times successfully for ten years. Last August 2016 I stopped (to my great regret)

In December 2016 anxiety attacks started with a vengeance. I tried to go back on paxil first on 20 mg. and then on 30mg. for nearly three months, but couldn't cope with the terrible side effects.

Started with a new psychiatrist who put me on lexapro (here it goes by the name cipralex) 10 mg. I am on day 11, not feeling the strong side effects I did with paxil, but still no improvement in mood, feeling weak, unmotivated, unsociable and feeling useless.

My main problem is that I still have that feeling of some chemical invading my body. Shouldn't that be over with by now? Or is it too soon?

My other concern is that having been on an antidepressant from the SSRI family for so long now (three months) shouldn't my SSRI be on a high enough level by now? Or should I just be patient and wait?

Anyone's feedback with similar experience or knowledge on the subject would be really appreciated.

Luisa55

 

 

Share this post


Link to post
Share on other sites

I am not a doctor but 10 mg of Lexapro is the starter dose.  I am on 20 mg.  Maybe talk to your doctor.  You should feel some good improvements in 3 months but your dose is not really the most therapeutic maybe?  Some people even take 30 mg of Lexapro I think.....

Share this post


Link to post
Share on other sites

So, our stories are SO similar. I have panic disorder, and I had been on 20mg Prozac for about 6 or so years.Last April-ish I thought I could handle being off the meds and stopped it. On January 15, I had a major panic attack and my body was in fight/flight mode, without rest, for more than a month. My doctor started me at 20 mg for the first two weeks, and moved me up to 40 mg for a month, and i am now on 50 mg, along with .62 mg of Klonopin throughout each day.  Only in the past week or so has it started getting better.

The fact that you were on an SSRI before doesn't necessarily make this new one work any faster because they all work a little differently (or at least that's what my pdoc told me). So, yeah. I'd stick with it and give it plenty of time to work and for your body to adjust to it. 

Share this post


Link to post
Share on other sites

Thanks for your replies to my post. I'd like to reply to each one of you individually

Hi Tracyistrying, I
I am on my second week only. The dose I'm on is the equivalent of the dose I was taking when I was on paxil. I am being monitored by my psychiatrist and he will decided on the eventual dose I'll be taking. In any case I will bring up this isue next tune U see him. Meanwhile still adjusting.

Take care!

 

Hi Lunachick,

You didn't actually specify which medication you're on now, only the dose you're on. Is it lexapro?

Your comment about SSRI's working in different ways was actually comforting to me, because that thought was bothering me. My pdoc told me that within a month's time I'll be feeling better. Hope he's right. It's pretty much trial and error.
 

Wish you well!

Share this post


Link to post
Share on other sites
On 3/9/2017 at 3:50 AM, Luisa55 said:

Thanks for your replies to my post. I'd like to reply to each one of you individually

Hi Tracyistrying, I
I am on my second week only. The dose I'm on is the equivalent of the dose I was taking when I was on paxil. I am being monitored by my psychiatrist and he will decided on the eventual dose I'll be taking. In any case I will bring up this isue next tune U see him. Meanwhile still adjusting.

Take care!

 

Hi Lunachick,

You didn't actually specify which medication you're on now, only the dose you're on. Is it lexapro?

Your comment about SSRI's working in different ways was actually comforting to me, because that thought was bothering me. My pdoc told me that within a month's time I'll be feeling better. Hope he's right. It's pretty much trial and error.
 

Wish you well!

I am on Prozac again. My pdoc said I likely wouldn't notice a difference in the increased dosage for several weeks.. and that is with me taking the same medication, just an increased dose. I'd just stick with it and hang in there. It should start working in a few weeks for you since you're on week 2 now. Like I said, it took 6 weeks before I started feeling *any* improvement at all.

Share this post


Link to post
Share on other sites

my personal experience and what i gathered from others is:

escitalopram in most cases starts to kick in after at least 6 to 8 weeks and 10 mg is almost universal starting dose

in the meantime you have to clench your teeth , and previous drugs, it you took few weeks in between them, do not matter 

just in case, if you feel panic attack coming, it is nice to have in reserve something for it, like o,5 xanax or so - let the doctor decide

escitalopram is one of a few anti dep meds, that allow you to drink - but any kind of drinking will deepen you depression

only after three months or so, if there are no effects, patients are adviced to try something else

escitalopram, in my case, needed two months that I could at least fake to have a life and a bit over a year, that now I feel about 80 per cent of the old self + it is the advance of diminishing returns, but still it is a constant advance

escitalopram in most cases has no really bad side effects - people mostly do not differentiate between effects of f.e. depression and side effects of the meds.

 

Caution -all above is written not by a doctor, so, please take it with shovel of salt....

 

Share this post


Link to post
Share on other sites

I appreciate this information. My pdoc. told me I should feel better in about 4 weeks, but, as they say, it depends on the individual and what kind of state they were in, in the first place.
 

Thanks!

Share this post


Link to post
Share on other sites

Hi again Bhorout,

I wanted to ask you a question. I am now into my 4th week of escitalopram 10 mg. and in the past couple of days I have been having anxiety every afternoon which I didn't have at the beginning. The general information including what my pdoc says is that the side effects should be over by this stage.

I am wondering, should I, as you say "clench my teeth" and give it more time? is this a normal occurence at this stage? I am inclined to do so as I would really like to give it a chance to work, plus can't bear the thought of adjusting to yet another med. all over again.

What is your opinion about this? 
 

Your input will be very much appreciated.

 

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×
×
  • Create New...